MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM GO.UP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM GO.UP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061620
Medical Device Problem Code Inadequate or Insufficient Training (1643)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/27/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Reporting facility phone number is: (b)(4).Siemens conducted a thorough technical investigation of the reported event.The root cause was clearly determined to have been an unintentional user error.There are several methods to reduce the tube load, all of which should be known to trained users (e.G enable autokv, reduce entries for auto range, decrease eff.Mas, decrease kv, and others).Siemens could not identify a system malfunction, nor a lack in usability.Based on this conclusion, no remedial action is deemed necessary.
 
Event or Problem Description
It was reported to siemens that a planned ct examination of an emergency patient from the facility icu was not possible because the ct could not be started due to the calculated tube cooling wait time.The patient health status was critical.The user reported that the ct scan was planned one week earlier but was postponed due the patient's condition and lack of transportation capability.A significant delay in diagnosis (1.5 hours) was associated with the tube cooling wait time warning.After the user contacted technical support, the scan was able to be completed.The user did not allege a product malfunction.Unfortunately, the patient passed away in the icu at an unknown time after the scan on (b)(6) 2021.The reported event occurred in (b)(6).

Brand Name
SOMATOM GO.UP
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key11863495
Report Number3004977335-2021-78442
Device Sequence Number3790007
Product Code JAK
UDI-Device Identifier04056869051314
UDI-Public04056869051314
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11061620
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age47 YR